Alert archive / Florida / Red Flag Warnings in 2012

Red Flag Warning 23, NWS Jacksonville, FL

May 1, 2012Suwannee County, Florida

NWS Jacksonville, FL issued this red flag warning at May 1, 2012, 3:01 AM EDT for Suwannee County, Florida. It took effect at May 1, 2012, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 1, 2012, 3:01 AM EDT (07:01 UTC)
In effect from
May 1, 2012, 1:00 PM EDT
Expired
May 1, 2012, 6:44 PM EDT
In force
6 hr
Issued by
NWS Jacksonville, FL

County Suwannee County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2012-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2012-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2741 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

948 
WWUS82 KJAX 010701
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
301 AM EDT TUE MAY 1 2012

FLZ020-021-012300-
/O.NEW.KJAX.FW.W.0023.120501T1700Z-120501T2300Z/
HAMILTON-SUWANNEE-
301 AM EDT TUE MAY 1 2012

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING FOR HIGH ERC VALUES AND LOW HUMIDITY HIGH
DISPERSION VALUES AND LOW HUMIDITY FOR SUWANNEE AND HAMILTON COUNTIES...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING. 

* AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 020 AND 021. 

* ERC...35-37 UNITS.

* HUMIDITY...MINIMUM VALUES WILL RANGE BETWEEN 30-35% FOR 3-5
  HOURS THIS AFTERNOON. 

* DISPERSION...85 TO 90 UNITS. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ENYEDI

HTTP://WEATHER.GOV/JAX
1 follow-up statement
568 
WWUS82 KJAX 012244
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
644 PM EDT TUE MAY 1 2012

FLZ020-021-012345-
/O.CAN.KJAX.FW.W.0023.000000T0000Z-120501T2300Z/
HAMILTON-SUWANNEE-
644 PM EDT TUE MAY 1 2012

...RED FLAG WARNING IS CANCELLED FOR HAMILTON AND SUWANNEE
COUNTIES...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE
RED FLAG WARNING. 

RELATIVE HUMIDITY VALUES HAVE RISEN ABOVE THE MINIMUM CRITERIA.

$$


HTTP://WEATHER.GOV/JAX

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Apr 30, 7:32 PM EDT, 7 hours 29 minutes earlier.

Area forecast discussion, Apr 30, 7:32 PM EDT, 7 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
732 PM EDT MON APR 30 2012

.UPDATE...
UPDATED FORECAST TO INCLUDE A COUPLE OF HOURS OF ISOLATED SHOWERS
FOR THE FAR SOUTHERN PORTIONS OF NE FL. OTHERWISE...MOSTLY CLEAR
TO PARTLY CLOUDY SKIES THIS EVENING WILL GIVE WAY TO ANOTHER ROUND
OF LOW CLOUDS AND FOG OVERNIGHT. LOW TEMPERATURES IN THE 60S WILL
PREVAIL.

&&

.AVIATION...
EASTERLY FLOW AND MOISTENING LOW LEVELS WILL RESULT IN LOW CLOUDS
AND FOG AGAIN AFTER MIDNIGHT. EXPECT SIMILAR CONDITIONS TO LAST
NIGHT WITH STRATUS FORMING WITH AREAS OF DENSE FOG POSSIBLE MAINLY
INLAND. IFR/LIFR CIGS AND VSBYS TO FORM AFTER 06Z AND CONTINUE
TILL AROUND 13Z. MORE WIND ALONG THE COASTLINE SHOULD KEEP SSI AT
MOSTLY MVFR WITH TEMPO IFR CONDITIONS.

&&

.MARINE...
HIGH PRESSURE RIDGE WILL CONTINUE NORTH OF THE AREA THROUGH WED
THEN SHIFT SWD INTO N FL WED NIGHT THROUGH FRI. IN THE SHORT TERM
THROUGH WED...WINDS AND SEAS WILL BECOME A BIT ELEVATED AND MAY
NEAR SCEC OVER THE OFFSHORE FL WATERS TUE NIGHT BUT THEN DECREASE
THU AND FRI AS THE RIDGE BUILDS BACK IN. FOR THE BEGINNING OF THE
WEEKEND...NO HEADLINES SEEM NEEDED WITH WEAK HIGH PRESSURE OVER
THE AREA.

RIP CURRENTS: MODERATE RISK THROUGH TUESDAY.

&&

.FIRE WEATHER...
RH VALUES ARE RISING...THUS ALLOWED THE FIRE DANGER STATEMENT TO
EXPIRE. RH'S APPROACH CRITICAL LEVELS FAR INLAND AGAIN TUESDAY
AND WEDNESDAY...WITH FIRE DANGER STATEMENT CRITERIA LIKELY REACHED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  64  89  62  88 /   0   0   0  10
SSI  69  81  68  81 /   0   0   0  10
JAX  65  85  63  85 /   0   0   0  10
SGJ  70  83  68  82 /   0   0   0  10
GNV  64  89  64  87 /   0  10  10  20
OCF  65  89  66  87 /   0  10  10  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ALLEN/ZIBURA/WALKER
Hazardous weather outlook, Apr 30, 7:25 PM EDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
725 PM EDT MON APR 30 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-011000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL
GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
725 PM EDT MON APR 30 2012

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

...MODERATE RISK OF RIP CURRENTS...

.DAY ONE...TONIGHT...

AN ONSHORE FLOW WILL ENHANCE THE THREAT OF RIP CURRENTS AT LOCAL
BEACHES TODAY. REFER TO THE SURF ZONE FORECAST FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ONSHORE FLOW WILL PROMOTE AN ENHANCED RISK OF RIP CURRENTS AT
LOCAL BEACHES THROUGH THE END OF THE WEEK.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS INLAND NORTHEAST
FLORIDA FROM TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

Nearby

Red Flag Warnings in Florida, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.